Alert archive / Ohio / Flash Flood Warnings in 1998
Flash Flood Warning 35, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 10, 1998, 8:12 PM EDT for Allen County, Putnam County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1998, 8:12 PM EDT (00:12 UTC)
- Expired
- Aug 10, 1998, 10:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 142 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 110019 FFWFWA OHC003-137-110215- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 712 PM EST MON AUG 10 1998...CORRECTED HEADER DATE THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATIONS... EASTERN ALLEN COUNTY IN NORTHWESTERN OHIO EASTERN PUTNAM COUNTY IN NORTHWESTERN OHIO * UNTIL 1015 PM EDT (915 PM EST) * AT 805 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN ALONG AND EAST OF STATE ROAD 65... MOVING SLOWLY SOUTHEAST AT 15 MPH. * RAINFALL AMOUNTS OF 3 TO 5 INCHES HAD FALLEN ACROSS EASTERN PUTNAM INTO NORTHEAST ALLEN COUNTY FROM 500 PM TO 800 PM EDT. ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS LIKELY THROUGH 900 PM EDT. IF YOU ARE IN THESE AREAS... BE PREPARED TO MOVE TO HIGHER GROUND. DO NOT DRIVE ACROSS FLOODED ROADS! JAH/TEH/SAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:09 PM EDT, 23 hours 3 minutes earlier.
Area forecast discussion, Aug 9, 9:09 PM EDT, 23 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 809 PM EST SUN AUG 9 1998 BENIGN SFC PATTERN THIS PM WITH LITTLE SUPPORT FOR ADDITIONAL CONVECTION EXCEPT ALONG AND EAST OF WEAK CONVERGENCE BNDRY FROM FNT TO IND THIS EVENING BEFORE ENDING WITH LOSS OF DIURNAL HEATING. STILL SOME CHANCE OF ISOLATED ACTIVITY ACRS SE FA AS UPR TROUGH PASSES THROUGH S IN OVERNIGHT. QUESTION THEN BECOMES HOW FOGGY WILL IT GET OVERNIGHT. THINGS GOT OUT OF HAND THIS AM ACRS SOUTHERN MI INTO NW OH. CURRENT DWPTS RUNNING IN THE LOW 70S AND WITH SKIES CLEARING AND CALM WINDS...XPC DENSE FOG TO REALLY GET GOING AFTER MIDNIGHT. RELUCTANT TO ISSUE FOG ADVISORY YET AS SOME QUESTION ON HOW WIDESPREAD IT WILL BECOME AND NORTHERN EXTENT OF MID LVL CLDS ASSOCD/W UPR LOW. WILL WAIT TIL CLR TREND DEVELOPS LATER THIS EVENING. ZONE UPDATES FORTHCOMING BASED ON ABOVE THINKING. .IWX...NONE. TEH
Nearby
Flash Flood Warnings in Ohio, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.